MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161935
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Seroma (2069)
Date of Event 06/05/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Alleged per clinical trial dvl-he-020: on (b)(6) 2013, the subject patient underwent multiple recurrent open ventral midline hernia repair, during which a bard/davol xenmatrix surgical graft was placed in sublay fashion on the retro-muscular region with suture.Fascia was completely closed with suture and full closure was achieved with sutures.Concomitant procedure includes lysis of adhesion(s), bowel resection and removal of previous mesh.The patient was discharged to home on (b)(6) 2013.On (b)(6) 2014, the patient was diagnosed with chronic seroma cavity.On (b)(6) 2014, the patient underwent an open ventral midline hernia procedure for seroma and the surgical graft was removed.Fascia was completely closed with suture and full closure was achieved.The patient was discharged to home on (b)(6) 2014.As reported, the adverse event has been resolved on (b)(6) 2014.This ae is clinically assessed to be possibly related to the study device and definitely related to the procedure.This has been assessed as a non-serious adverse event of moderate severity and has resolved.This reported adverse event does not meet the definition of an sae (serious adverse event).
 
Additional Manufacturer Narrative
As reported, about 5 months post-implant of the xenmatrix, the patient was diagnosed with chronic seroma and underwent mesh explant.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and definitely related to the procedure, however, based on the information provided, no conclusion can be made.Seroma formation is a known inherent risk of hernia repair surgery.The adverse reactions section of the instructions-for-use supplied with the device lists seroma as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 20 units released for distribution in (b)(6) 2013.
 
Additional Manufacturer Narrative
As reported, about 5 months post-implant of the xenmatrix, the patient was diagnosed with chronic seroma and underwent mesh explant.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and definitely related to the procedure, however, based on the information provided, no conclusion can be made.Seroma formation is a known inherent risk of hernia repair surgery.The adverse reactions section of the instructions-for-use supplied with the device lists seroma as a possible complication.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in may, 2013.Addendum: h.11: this is an addendum to the initial mdr submitted.This supplemental mdr has been submitted to remove the patient date of birth which was incorrectly documented in the initial mdr.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - mesh explanted.
 
Event or Problem Description
Alleged per clinical trial (b)(6): on (b)(6) 2013, the subject patient underwent multiple recurrent open ventral midline hernia repair, during which a bard/davol xenmatrix surgical graft was placed in sublay fashion on the retro-muscular region using a non-bard/davol suture (maxon).Fascia was completely closed with non-bard/davol maxon suture in figure 8 technique and full closure was achieved with sutures.The patient was discharged to home on (b)(6) 2013.Concomitant procedure includes lysis of adhesion(s), bowel resection and removal of previous mesh.On (b)(6) 2014, the patient was diagnosed with chronic seroma cavity.On (b)(6) 2014, the patient underwent an open ventral midline hernia procedure for seroma and the surgical graft was removed.The patient was discharged to home on (b)(6) 2014.Fascia was completely closed with non-bard/davol maxon suture in figure 8 technique and full closure was achieved.As reported, the adverse event has been resolved on (b)(6) 2014.This ae is clinically assessed to be possibly related to the study device and definitely related to the procedure.This has been assessed as a non-serious adverse event of moderate severity and has resolved.This reported adverse event does not meet the definition of an sae (serious adverse event).

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14988196
Report Number1213643-2022-00509
Device Sequence Number13852200
Product Code FTM
UDI-Device Identifier00801741031441
UDI-Public(01)00801741031441
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2015
Device Catalogue Number1161935
Device Lot NumberHUXC1979
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight97 KG